My Ovacome
10,782 members13,113 posts

Suggestions to stop sickness please?

I am on the Patriot trial and take 8 tablets of the trial drug per day. I am often sick about an hour after taking them and feel terrible all the time and am barely eating. I have a 2-week break now and then start again for 2 weeks. I feel sure the drug is working as the nodule I can feel in my abdomen has shrunk a lot so I don't want to give up. I have tried ondansetron, domperidone,metochlopromide, cyclizine, prochlorperizine and now levinan. I am still being sick in the mornings and am writhing around in the night with the nausea. Any suggestions would be gratefully received.

17 Replies
oldestnewest

Boil 7 up and flatten it, sip slowley. Eat little and often and also try ginger biscuits.

2 likes
Reply

Wow-wouldn't have thought of that-will get some. Thank you.

Reply

I was given flat cocoa cola when I had altitude sickness. It sounds strange, a flat fizzy drink. It did appear to work (until I went higher that is).

1 like
Reply

That seems to make sense as Suzuki has recommended flat 7 up-there must be something in these drinks.

Reply

Hi,

If there's one thing I hate it's feeling sick. Worse if I am sick as my other end seems to spontaneously react at the same time so it's a battle which end has the benefit of the loo......

Anyway, I had Taxol for my first chemo and it put me in hospital partially paralysed so they changed the second dose to Taxotere. Well, then the sickness started after two days and it just went on and on until on day 10 I was back in A & E. I was taking that many drugs to stop me being sick and those that stayed down didn't do anything and sometimes they came up a few minutes after taking them. Whilst in hospital they stopped the sickness with intravenous drugs but I didn't know what it was and I was too feeble and weak to ask. When I got out of hospital after a week I started back with the anti-sickness drugs again. The sickness came back so it wasn't long before I thought, I'll stop everything. I even stopped the orange gunge which was supposed to stop mouth ulcers. I had to swirl it around my mouth and the swallow. I looked like a Coypu for ages afterwards and 9 times out of 10 it came up again within half an hour. The only thing I stuck with was my ginger tea which I had been taking as well as the drugs. When I got to chemo for the third time the doc said that I should stop the anti-sickness drugs because they were making me sick. I told him that I had already done that and after 48 hours the nausea had just gone - poof - just like that. Well done, he said. Some people just can't take the anti-sickness drugs. It makes them worse.

I continued with the ginger tea for a while - at least six cups a day - it was more like an insurance as I wasn't feeling sick at all. Then I stopped the ginger tea and a weird thing happened. My C-reactive protein shot up to triple the max in just one week. I realised that the only thing that had changed was that I no longer drank ginger tea. I added it back into my daily routine, but only about 2 or 3 a day and wham! the CRP dropped back to normal again. So, I learned something interesting. I keep on with the ginger tea even though I've never felt sick once - and I've only just finished chemo yesterday. My CRP has stayed normal since then too.

So, there you have it. Some good remedies from the girls and, hopefully, one from me. You may feel a bit scared to stop your anti- sickness drugs but if they are not working or making you worse then what have you got to lose? As I said I was still vomiting and feeling nauseous on a Friday and suddenly on Sunday night it just disappeared suddenly. I was laying on the sofa feeling crap and I turned to hubby and said, It's gone!. What has? he said. My nausea, I said. You wait until you move, he said. I did. That was it, gone forever, never to return.

I hope yours does too - and soon.

Kryssy xxx

1 like
Reply

I had suspected that some of the anti-sickness was making things worse but had stopped them because they weren't working. Then I got a phone call from UCLH at 10pm telling me to get to A&E because my blood test showed critically low magnesium. This rules out several of the anti-sickness I was on as they say not to be taken if magnesium is low. So now have a new one to try. However sickness has improved as I'm on the 2-week break from the trial pills so these are definately the culprits. Unfortunately I can't stand the tadte of ginger and am totally sick of peppermint tea. So thanks to all you ladies I have 7 up to try and will adk about Emend. Thank you all so much!

1 like
Reply

So pleased you are feeling better xxx

1 like
Reply

Hi

I can't stand feeling or being sick but it happened so much when I started chemo I was almost cured of what had become a bit of a phobia. Ginger tea and ginger biscuits to nibble were recommended by the MacMillan nurse. I had Emend last time I was on chemo and no sickness I wonder if you have been offered that.

Good luck I hope you get relief from that horrid feeling soon.

Love Maureen xx

Reply

No I haven't been offered Emend but will ask next time-thank you. They are trying really hard to sort it out but all the anti-sickness I have been on have been adding to the low magnesium problem that is persisting.

Reply

I developed a low magnesium problem and it was picked up by the clinical trials team there too.

This is one of the benefits of being on a trial, I think: much closer checking of all test results. In my case, it turned to have been quite longstanding. It never recovered after a long hospital stay with bowel surgery.

So I had the infusion and then supplementation - taking ages to find one which did not upset my stomach. I take the max dose on the bottle daily.

I did take a break from it, but then realised my hair was falling out. With underactive thyroid, low magnesium is one of the main culprits for this.

This dates back to about two years ago. I suspect this is a consequence of lots of chemo, but how to know?

So this is just to encourage you to keep monitoring the mag!

And if you have clinic on Tuesdays I'll look out for you.

1 like
Reply

Where is your clinic? I will be at the UCLH research facility from around 2.00 pm on Tuesday if my train is on time.

Reply

My real name is Wendy and I expect I'll be there all afternoon.

Reply

Silly fingers, me.... not the same building.. is yours the one on Tott Ct Rd? My clinic's in the Macmillan Centre!

Reply

yes, it is 170 Tottenham Court Rd-right next to the Mcmillan centre though-I have to go there to get meds from the pharmacy.

Reply

I'm only popping for a blood test next week, but perhaps we'll manage to overlap at a later date. x

1 like
Reply

Ah.. different building I

Reply

I've have Emend each time but it didn't do a thing when I had the taxotere. I suppose it depends how severe the chemo is. I was told that anything related to morphine is bad for me. If morphine makes you sick then the meds related to it will too and they don't have to be painkillers either. That's what they said and who am I to doubt them. xxxx

Reply

You may also like...